Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 84, NWS Wilmington, NC

June 23, 2011Georgetown County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 23, 2011, 4:23 PM EDT for Georgetown County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 4:23 PM EDT (20:23 UTC)
Expired
Jun 23, 2011, 5:30 PM EDT
In force
67 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Georgetown County, SC

The radar

The Wilmington radar (KLTX), 112 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:28 PM EDTTSTM WND DMG1 Wnw Sampit, SCA FEW TREES REPORTED DOWN WITHIN THE SAMPIT AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WUUS52 KILM 232023
SVRILM
SCC043-232130-
/O.NEW.KILM.SV.W.0084.110623T2023Z-110623T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
423 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 530 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAMBERT...OR 13 MILES WEST
  OF GEORGETOWN...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   SAMPIT...
   GRAVES...
   GEORGETOWN...
   OATLAND...
   RHEMS...
   JACKSON...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3315 7935 3321 7945 3323 7946 3330 7968
      3332 7968 3351 7951 3357 7943 3359 7944
      3372 7934 3354 7903 3330 7924 3329 7927
      3331 7928 3328 7928 3327 7926
TIME...MOT...LOC 2023Z 220DEG 17KT 3335 7951

$$

RJD
2 follow-up statements
877 
WWUS52 KILM 232055
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
455 PM EDT THU JUN 23 2011

SCC043-232130-
/O.CON.KILM.SV.W.0084.000000T0000Z-110623T2130Z/
GEORGETOWN SC-
455 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR GEORGETOWN COUNTY...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OATLAND...OR 10 MILES
NORTHWEST OF GEORGETOWN...MOVING NORTHEAST AT 20 MPH. ADDITIONAL
STORMS IN BERKLEY COUNTY WILL MOVE INTO GEORGETOWN COUNTY AND 
THEY MAY STRENGTHEN AND BECOME SEVERE SO THE SEVERE THUNDERSTORM
WARNING WILL CONTINUE FOR GEORGETOWN COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RHEMS...
JACKSON...PLANTERSVILLE...YAUHANNAH AND MURRELLS INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3315 7935 3321 7945 3323 7946 3330 7968
      3332 7968 3351 7951 3357 7943 3359 7944
      3372 7934 3354 7903 3330 7924 3329 7927
      3331 7928 3328 7928 3327 7926
TIME...MOT...LOC 2053Z 228DEG 19KT 3350 7935

$$

HAWKINS
882 
WWUS52 KILM 232134
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
534 PM EDT THU JUN 23 2011

SCC043-232141-
/O.EXP.KILM.SV.W.0084.000000T0000Z-110623T2130Z/
GEORGETOWN SC-
534 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR GEORGETOWN COUNTY HAS
EXPIRED...

AT 531 PM EDT... A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR 
OUTLAND AND ANDREWS TO THE SOUTH SANTEE RIVER...MOVING EAST AT 30 
MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN 
EXCESS OF 60 MPH. 

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED THAT INCLUDES MOST 
OF GEORGETOWN COUNTY. THE WARNING IS VALID UNTIL 630 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3315 7935 3321 7945 3323 7946 3330 7968
      3332 7968 3351 7951 3357 7943 3359 7944
      3372 7934 3354 7903 3330 7924 3329 7927
      3331 7928 3328 7928 3327 7926
TIME...MOT...LOC 2055Z 228DEG 19KT 3351 7934

$$

RJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:53 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 23, 3:53 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT THU JUN 23 2011

.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY AHEAD OF A COLD FRONT
APPROACHING THE CENTRAL APPALACHIANS. THE FRONT WILL STALL AND
THEN WEAKEN NORTH OF THE AREA...AND WILL BRING THE CHANCE OF
THUNDERSTORMS TO THE EASTERN CAROLINAS. ABOVE NORMAL TEMPERATURES
ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE
BUILDS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE
ENTIRE FORECAST AREA THROUGH 10 PM EDT. AS DISCUSSED EARLIER...THE
DRIVING FORCE TO ANTICIPATED SEVERE WEATHER IS AN ELONGATED
VORTICITY MAXIMUM ASSOCIATED WITH AN APPROACHING FRONTAL SYSTEM.
WHILE THE FRONT WILL NOT LIKELY MAKE IT INTACT ACROSS THE
MOUNTAINS...ITS ASSOCIATED UPPER SUPPORT WILL MOVE SE ACROSS THE
COASTAL PLAINS THIS AFTERNOON AND EVENING. GIVEN A MODERATELY
UNSTABLE ATMOSPHERE...STRONG HEATING AND P/W VALUES UP NEAR 2
INCHES...THERE IS A GOOD POTENTIAL FOR STRONG TO SEVERE
CONVECTION. BIGGEST THREAT WILL BE FROM DAMAGING WINDS.

ACTIVITY WILL FADE OVERNIGHT AS UPPER SUPPORT PASSES OFFSHORE AND
AS DAYTIME HEATING SHUT DOWN. STEADY SWLY FLOW MEANS OVERNIGHT
TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL...MAINLY IN THE MID
70S FOR MINIMUMS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...MAIN PLAYERS WILL BE A WEAK UPPER TROF ALONG
THE EAST COAST...AND BERMUDA HIGH PRESSURE OFFSHORE. SOUTHWESTERLY
LOW-LEVEL FLOW WILL MAINTAIN HOT AND DUSTY CONDITIONS...BUT BY FRI
NIGHT THE MID-LEVEL FLOW SHOULD COME AROUND TO DUE WEST AND
HOPEFULLY ABATE THE SMOKE ISSUES FROM THE GEORGIA WILDFIRES. MIN
TEMPS WELL ABOVE NORMAL WITH THE SW WINDS...AND MAX TEMPS EACH DAY
IN THE LOWER/MID 90S AWAY FROM THE WATER. IF ANYTHING SATURDAY
SHOULD BE A DEGREE OR TWO WARMER AS WE LOSE THE FILTERING EFFECTS
OF THE DISTANT SMOKE. LOCALLY GENERATED SMOKE FROM WILDFIRES IN
PENDER AND BLADEN COUNTIES WILL CONTINUE TO BE ITS OWN
ISSUE...LIKELY BEST HANDLED IN NEAR-TERM AND SHORT-FUSE PRODUCTS.

PIEDMONT TROF AND SEABREEZE WILL BE PRESENT BOTH DAYS AND FORECAST
SOUNDINGS ARE MOIST AND UNSTABLE...BUT ANY FEATURES ALOFT TO
ENHANCE LIFT ARE HARD TO IDENTIFY AND TIME. BETWEEN THAT AND THE
FACT WE ARE IN A DROUGHT...SLIGHT CHANCE IS THE BEST WE CAN DO FOR
POPS. HOWEVER...ASIDE FROM A DRY FRIDAY MORNING IN THE WAKE OF THE
VORT MAX TONIGHT...THIS REMAINS A LOW-CONFIDENCE PRECIP FORECAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...AT 850 MB...THE RIDGE WHICH IS WEAKENED A BIT
WITH THE TROUGH TO NORTH ON SUNDAY. THE RIDGE SLOWLY BEGINS TO BUILD
TO THE WEST WITH TIME... AND THE FORECAST AREA WILL BE IN A
TUG-A-WAR WITH THE SOUTHEAST TO SOUTHWEST FLOW AS THE RIDGE BUILDS
WESTWARD. THE PRECIPITABLE WATERS REBOUND FROM LOWS AROUND 1.65
INCHES ON SUNDAY MORNING TO APPROACHING 2 INCHES BY MIDDLE OF NEXT
WEEK. THE MODELS ARE PROVIDING A SMALL HOPE THAT THE CHANCES FOR
AFTERNOON CONVECTION WILL BE RETURNING TO MORE NORMAL PATTERN FOR
THE MOISTURE STARVED AREA. FOR TEMPERATURES MAXIMUM TEMPERATURES
SHOULD BE CLOSER TO THE MID 90S INLAND AND TO NEAR NINETY AT THE
BEACHES. LOW TEMPERATURES LOOK TO REMAIN IN THE MID 70S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POSSIBLE
AFTERNOON CONVECTION AND ONGOING WILDFIRE SMOKE DRIFTING INTO THE AREA.

CURRENT VIS SATELLITE SHOWS PLUMES OF SMOKE FROM THE WILDFIRE IN SE
GEORGIA MAKING ITS WAY UP TO THE TERMINALS CAUSING PERIODS OF MVFR
VSBYS. GIVEN THE CURRENT WIND PATTERN EXPECT THIS TO LIKELY PERSIST
THROUGHOUT THE DAY. CONVECTION WILL ALSO BE A FORECAST ISSUE LATE
THIS AFTERNOON AS UPPER LEVEL ENERGY MOVING THROUGH THE AREA COULD
TRIGGER SOME ACTIVITY. ONLY INCLUDING CB IN TAF FOR NOW AS
CONVECTION WILL BE ISOLATED AND CONFIDENCE ON COVERAGE AND TIMING IS
LOW. APPROACHING LOW PRESSURE SYSTEM IS CREATING A TIGHTENED
PG...RESULTING IN GENERALLY STRONGER AND GUSTIER WINDS. SOUTHWEST
FLOW WILL BACK TO THE SOUTH AS SEA BREEZE DEVELOPS.
OVERNIGHT...REMAINING CLOUD COVER AND STEADY WINDS ALONG WITH
NOCTURNAL LLJ SHOULD KEEP ANY FOG/STRATUS FROM DEVELOPING.

EXTENDED OUTLOOK...OCCASIONAL RESTRICTIONS POSSIBLE DUE TO ONGOING
WILDFIRE IN SE GEORGIA. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH
AFTERNOON.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...PERSISTENT S TO SWLY FLOW IN THE 15 TO 20 KT
RANGE WILL KEEP SEAS IN THE 3 TO 5 FT RANGE THROUGH THE NEAR
TERM.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...RELATIVELY STAGNANT PATTERN WITH A SW
GRADIENT BETWEEN THE BERMUDA HIGH AND A PIEDMONT TROF RESULT IN A
PERSISTENCE FORECAST AS FAR AS WINDS. WILL KEEP 15-20 KT AT LEAST
INTO SATURDAY...WITH SMALL SEABREEZE-DRIVEN OSCILLATIONS TOWARD
THE SOUTH EACH AFTERNOON/EVENING...AND WEST IN THE EARLY MORNINGS.
SEAS BUILD TO 3-5 FT...MAINLY IN SHORT-PERIOD WIND WAVES.

LOOK FOR WINDS TO DIMINISH A BIT SAT NIGHT AS A FRONT GETS CLOSER
AND STALLS OUT OVER THE EASTERN CAROLINAS. SEAS WILL SUBSIDE TO
2-4 FT.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...THE TROUGH ACROSS THE EASTERN CAROLINAS WILL
GIVE WAY TO A MORE CLIMATOLOGICAL PATTERN WITH THE BERMUDA HIGH AND
THE SURFACE TROUGH OVER THE NORTH CAROLINA PIEDMONT. THIS WILL ALLOW
FOR A SOUTHWEST TO SOUTHERLY FLOW OVER THE WATERS WITH SEA BREEZE
INFLUENCES EACH AFTERNOON AND EVENING ACROSS THE COASTAL WATERS.

SEAS SHOULD BE WELL BEHAVED AND RANGE BETWEEN 2 AND 3 FEET WITH THE
POSSIBILITY OF 4 FEET NORTH OF CAPE FEAR ON TUESDAY.

&&

.FIRE WEATHER...
LARGE WILDFIRES IN BLADEN AND PENDER COUNTIES CONTINUE TO BE THE
MAIN WEATHER STORY. THE JUNIPER ROAD FIRE IN PENDER COUNTY IS BY
FAR THE LARGER AND MORE PROBLEMATIC FIRE. DENSE SMOKE ADVISORY
REMAINS POSTED FOR MAINLY THE NE SECTIONS OF PENDER COUNTY...WITH
HIGHWAY 50 BEING THE MOST AFFECTED LOCATION AT THIS TIME. MINOR
WIND SHIFTS COULD EXPAND THOSE ISSUES TO HIGHWAY 17. COULD SEE
VISIBILITY PROBLEMS IN ALL DIRECTIONS FROM THE FIRE AROUND
DAYBREAK SATURDAY DUE TO POOR DISPERSION AND HIGH RELATIVE
HUMIDITIES.

LOW-LEVEL JETTING MAY BE AN ISSUE TONIGHT WITH WINDS INCREASING TO
25-30 KT JUST 2000 FEET OFF THE DECK. THIS BEARS WATCH FOR
POTENTIAL FIRE BEHAVIOR IMPACTS. SHOWERS AND STORMS ARE MORE
LIKELY TO AFFECT THE SIMMONS ROAD FIRE IN BLADEN COUNTY...AND
COULD AGGRAVATE EITHER FIRE VIA SHIFTING AND GUSTY WINDS IF LITTLE
OR NO PRECIP FALLS DIRECTLY ON THE FIRES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...DENSE SMOKE ADVISORY UNTIL 8 PM EDT FRIDAY FOR NCZ105-106.

MARINE...NONE.

&&

NEAR TERM...REK
SHORT TERM...RAS
LONG TERM...DRH
AVIATION...ECT/REK
Hazardous weather outlook, Jun 23, 2:48 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT THU JUN 23 2011

NCZ105-106-241900-
INLAND PENDER-COASTAL PENDER-
248 PM EDT THU JUN 23 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-241900-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
248 PM EDT THU JUN 23 2011

...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-241900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
248 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 3:06 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT THU JUN 23 2011

SCZ017-231930-
MARLBORO-
306 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL MOVE JUST NORTHWEST OF WALLACE...

AT 304 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES NORTHWEST OF
WALLACE...OR 4 MILES NORTH OF CHERAW...MOVING EAST NORTHEAST AT 25
MPH.

THIS STORM COULD INTENSIFY AND BECOME SEVERE WITH LITTLE NOTICE.
STRONG DAMAGING WINDS WOULD BE THE MOST LIKELY IMPACT IF IT DOES
INTENSIFY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CHAVISTOWN AND WALLACE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3481 7967 3472 7957 3472 7958 3466 7982
      3469 7987 3475 7990 3475 7992 3480 7994
      3481 7993

HAWKINS
Local storm report, Jun 23, 4:11 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
411 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND GST     WILMINGTON              34.28N  77.92W
06/23/2011  M75 MPH          NEW HANOVER        NC   ASOS

            GUST OF 75MPH WINDS MEASURED AT KILM.

&&

EVENT NUMBER ILM1100381

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:06 PM EDTSpecial Weather StatementILMMarlboro24 min
Jun 23, 3:33 PM EDTSevere Thunderstorm WarningILMDarlington, Florence57 min
Jun 23, 4:59 PM EDTSevere Thunderstorm WarningILMHorry, Marion46 min
Jun 23, 5:03 PM EDTSevere Thunderstorm WarningILMWilliamsburg42 min
Jun 23, 5:20 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry55 min
Jun 23, 5:29 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg50 min
Jun 23, 5:40 PM EDTSevere Thunderstorm WarningILMHorry35 min
Jun 23, 6:13 PM EDTSevere Thunderstorm WarningILMHorry47 min
Jun 23, 7:17 PM EDTSpecial Weather StatementILMHorry58 min
Jun 23, 7:32 PM EDTSpecial Marine WarningILM58 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.